MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB040, VOYANT OPEN FUSION, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES EB040, VOYANT OPEN FUSION, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB040
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Ra has just received the incident device and has been assigned to engineering for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: right hemicolectomy.Incident description: doc.[name] (head of general and bariatric surgery) did the procedure of right hemicolectomy.He knows voyant very well.Doctor used voyant open fusion and during the procedure when he closed the jaws, he couldn't open it any more.Even after procedure and after they washed device, they couldn't open the jaw.Additional information received from distributor via email on 29jan2020: the device jammed without tissue between the jaws.The situation was resolved by using another device.Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Testing was performed on the event unit and the jaws of the device were able to be opened.As a result, the complainant's experience of jaws locking could not be confirmed or replicated.Engineering observed that the event unit had dried blood and eschar on the jaws of the device and within the blade channel.Based on the condition of the returned unit and testing that was performed, it is likely that the reported event was caused by the excessive blood and eschar that had built up within the blade channel.The event was determined to be reportable based on the original description of the event.However, upon evaluation of the event unit, the event is deemed not reportable as it is unlikely to cause or contribute to death or serious injury.
 
Event or Problem Description
Procedure performed: right hemicolectomy.Incident description: doc.[name] (head of general and bariatric surgery) did the procedure of right hemicolectomy.He knows voyant very well.Doctor used voyant open fusion and during the procedure when he closed the jaws, he could't open it any more.Even after procedure and after they washed device, they could't open the jaw.Additional information received from distributor via email on 29jan2020: the device jammed without tissue between the jaws.The situation was resolved by using another device.Patient status: no patient injury.

Brand Name
EB040, VOYANT OPEN FUSION, 6/BX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key9729654
Report Number2027111-2020-00368
Device Sequence Number2928201
Product Code GEI
UDI-Device Identifier00607915137953
UDI-Public(01)00607915137953(17)210620(30)01(10)1356266
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K180699
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2021
Device Model NumberEB040
Device Catalogue Number101223401
Device Lot Number1356266
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/28/2020
Supplement Date Received by Manufacturer01/28/2020
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date03/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ELECTROSURGICAL GENERATOR